Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 15, 2003, 6:29 PM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2003, 6:29 PM CDT (23:29 UTC)
- Expired
- Apr 15, 2003, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Outagamie County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -629 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 152329
SVRGRB
WIC087-135-160015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE APR 15 2003
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OUTAGAMIE COUNTY IN WISCONSIN
WAUPACA COUNTY IN WISCONSIN
* UNTIL 715 PM CDT
* AT 627 PM CDT...WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS WITH DAMAGING HAIL. THE LINE WAS LOCATED FROM IOLA
TO FREEDOM IN OUTAGAMIE COUNTY. THE LINE WAS MOVING NORTHEAST AT
20 MPH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
FREEDOM BY 635 PM CDT.
SHIOCTON BY 635 PM CDT.
OGDENSBURG BY 635 PM CDT.
SYMCO BY 635 PM CDT.
MANAWA BY 650 PM CDT.
IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
LAT...LON 4458 8822 4460 8861 4467 8861 4467 8885
4460 8921 4442 8918 4436 8820
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:30 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 15, 3:30 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT TUE APR 15 2003 FCST CONCERNS WL CENTER MAINLY ON SHORT-TERM WITH SVR WEATHER UNDERWAY AND WINTRY MIX COMING WED INTO THU. THE 19Z MSAS SFC ANALYSIS INDICATED THE CDFNT EXTENDED ROUGHLY FROM OEO- RRL-GRB. CONVECTION HAD DEVELOPED OVR THE PAST COUPLE OF HRS AS 80+ TEMPS SOUTH OF THE FNT CLASH WITH 50 DEGREE TEMPS NORTH OF THE FNT. UNSTABLE ATM WITH LIS AROUND -5...CAPES AROUND 1500 J/KG...AND STEEP MID-LVL LAPSE RATES. WET-BULB HGTS DROPPING IN THE COOLER AIR MAKING HAIL THE MAIN PBLM. VERY COMPLICATED FCST TNGT AS FNTL BNDRY EXPECTED TO DROP SOUTH THRU WI. EFFECTS OF CONVECTION SHOULD PUSH FNT THRU REST OF THE FCST AREA THIS EVENING. SCT CONVECTION VNCTY OF THE FNT SHOULD CONT THRU THE EVENING BEFORE GRADUALLY DISSIPATING. STILL APRS THE FAR NORTH WL COOL OFF ENUF LTR TNGT TO ALLOW SOME SLEET TO MIX WITH THE RAIN. WL KEEP BLUSTERY WORDING GOING AS LRG ANTICYCLONE IN CANADA AND STRENGTHENING STORM OVR THE CNTRL PLAINS TIGHTENS UP THE PRES GRAD. NEARLY VERTICALLY STACKED STORM PROGGED TO SHIFT INTO MO ON WED EVEN AS HI PRES BUILDS SOUTH INTO ONTARIO. ANOTHER BLUSTERY DAY ON TAP ESP ALONG THE LK WHERE WINDY CONDITIONS EXPECTED. PCPN TYPE AND AMTS THE MAJOR DILEMA HERE. AS SHALLOW COOL AIR CONTS TO FILTER IN FROM THE NORTH... FCST SNDNGS INDICATE SLEET ACROSS THE NORTH AND RAIN MIXING WITH...AND CHANGING TO SLEET IN THE SOUTH. AMTS TO BE THE KEY HERE WITH ETAS QPF MAXS FARTHER NORTH COMPARED TO THE NGM/GFS. AFTER COORD WITH MPX AND MQT...WL ISSUE A WINTER STORM WATCH FOR NRN WI NORTH OF A LINE FROM MERRILL TO WAUSAUKEE FOR WED. POTENTIAL IS THERE FOR SOME SLEET AND SNOW ACCUMULATION BUT THERE ARE ENUF NEGATIVES ATTM TO HOLD OFF ON AN ADVY. FIRST...CONVECTION TO OUR SOUTH ON WED MAY IMPEDE MSTR FROM REACHING INTO NRN WI. SECOND...DRIER AIR MAY WORK ITS WAY SOUTH FROM CANADA. THE WINTERY MIX TO CONT WED NGT ESP OVR THE SRN SECTIONS OF THE FCST AREA. NRN SECTIONS MAY SEE THE PCPN BECOME MORE SCT AS DRY AIR DOES MAKE SOME PROGRESS SWD. THE PCPN CHCS CONT INTO THU AS UPR LOW WEAKENS AND LIFTS NE THRU THE RGN. WEAKENING SYSTEM SHOULD ALLOW TEMPS OVR SRN SECTIONS OF THE FCST AREA TO HAVE PCPN FALL AS ALL LIQUID. NRN SECTIONS TO SEE A CONTINUED MIX. INTO THE EXTENDED...MDLS AGREE ON BROAD TROF FCST TO MOV INTO THE CNTRL U.S. ON SAT. GFS STILL THE FASTEST IN MOVG THE TROF EAST AND MAY BE UNDERPLAYING THE STRENGTH OF AN UPR RDG ALONG THE EAST COAST. STILL PREFER THE SLOWER SOLN OF THE CANADIAN/UKMET. THAT BEING SAID...GUSTY SOUTHERLY WNDS SHOULD BE ABLE TO PULL GULF MSTR NWD AND OVERRUN NWD MOVG WRMFNT TO KICK OFF MAINLY AFTERNOON SHWRS OR TSTMS. SUNDAYS WEATHER TO BE DICTATED BY EVENTUAL PATH OF SFC LOW. MDLS HAVE A VARIETY OF SOLNS THUS PLENTY OF UNCERTAINTY AS TO PCPN TYPE. WL CONT TREND OF A RAIN/SNOW MIX ACROSS THE NORTH AND RAIN IN THE SOUTH. COORD WITH MPX AND MQT. THANKS. .GRB...WINTER STORM WATCH WED WIZ005-010>012-018-019-021- KALLAS WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 15, 11:45 AM CDT, 6 hours 44 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161645- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT TUE APR 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. LARGE HAIL IS THE PRIMARY THREAT FROM THESE STORMS. A COLD FRONT WILL CONTINUE TO SINK SLOWLY SOUTH ACROSS WISCONSIN THIS AFTERNOON. SOUTH OF THE FRONT...TEMPERATURES ARE FORECAST TO CLIMB INTO THE UPPER 70S TO THE MIDDLE 80S. MEANWHILE TO THE NORTH...TEMPERATURES WILL FALL INTO THE 50S. THIS CONTRAST WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. COLD TEMPERATURES ALOFT COULD RESULT IN THUNDERSTORMS WITH LARGE HAIL IN THE EAST CENTRAL AND CENTRAL PORTIONS OF THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZING RAIN...SLEET OR SNOW IS LIKELY IN NORTH CENTRAL AND NORTHEAST WEDNESDAY AND WEDNESDAY NIGHT. SOME ACCUMULATION IS POSSIBLE. SOME SLEET OR FREEZING RAIN MAY OCCUR FARTHER SOUTH IN CENTRAL AND EAST CENTRAL WISCONSIN WEDNESDAY NIGHT. LOW PRESSURE SYSTEM IS FORECAST TO MOVE SOUTH OF THE FORECAST AREA ON WEDNESDAY AND THURSDAY...PRODUCING PRECIPITATION ACROSS MUCH OF THE FORECAST AREA. COLDER AIR WILL ARRIVE ON NORTHEAST WINDS...SETTING THE STAGE FOR FROZEN OR FREEZING PRECIPITATION. THE NATIONAL WEATHER SERVICE MAY ISSUE WINTER STORM WATCHES...OR ADVISORIES LATER THIS AFTERNOON FOR THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY SOUTH OF A LINE FROM RHINELANDER TO STURGEON BAY. KALLAS WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Apr 15, 5:31 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
531 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM RIO CREEK WI .75 INCH HAIL
04/15/03 KEWAUNEE REPORTED BY PUBLIC AND
RELAYED BY SHERIFF
0525 PM ALGOMA WI 1 INCH HAIL
04/15/03 KEWAUNEE REPORTED BY PUBLIC AND
RELAYED BY SHERIFF
0528 PM PLOVER WI .75 INCH HAIL
04/15/03 PORTAGE REPORTED BY SHERIFF
JSLocal storm report, Apr 15, 5:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
538 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0532 PM IOLA WI .75 INCH HAIL
04/15/03 WAUPACA REPORTED BY SPOTTER
JSLocal storm report, Apr 15, 5:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
546 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM AMHERST WI .75 INCH HAIL
04/15/03 PORTAGE REPORTED BY SHERIFF
0543 PM STEVENS POINT WI 1.75 INCH HAIL
04/15/03 PORTAGE REPORTED BY SPOTTER. HAIL
SIZE RANGED FROM DIME SIZED
TO GOLFBALL SIZED. HAIL
REPORTED JUST NORTH OF THE
CITY ALSO
JSLocal storm report, Apr 15, 5:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
557 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0553 PM CLINTONVILLE WI 1.25 INCH HAIL
04/15/03 WAUPACA REPORTED BY NWS EMPLOYEE
JSLocal storm report, Apr 15, 6:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
0609 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0602 PM HORTONVILLE WI 1.25 IN HAIL
04/15/03 OUTAGAMIE REPORTED BY SPOTTER
KURIMSKILocal storm report, Apr 15, 6:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
0625 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM IOLA WI 1.50 IN HAIL
04/15/03 WAUPACA REPORTED BY SPOTTER
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:43 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 47 min |
| Apr 14, 10:23 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 67 min |
| Apr 15, 2:31 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 59 min |
| Apr 15, 2:46 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 59 min |
| Apr 15, 2:47 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 43 min |
| Apr 15, 3:03 PM CDT | Special Marine Warning | GRB | 72 min | |
| Apr 15, 3:03 PM CDT | Special Marine Warning | GRB | 72 min | |
| Apr 15, 3:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 27 min |
| Apr 15, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Shawano | 61 min |
| Apr 15, 4:46 PM CDT | Special Marine Warning | GRB | 59 min | |
| Apr 15, 4:56 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 34 min |
| Apr 15, 5:13 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 62 min |
| Apr 15, 5:30 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca | 60 min |
| Apr 15, 5:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Apr 15, 5:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Apr 15, 5:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Apr 15, 5:46 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca | 44 min |
| Apr 15, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 63 min |
| Apr 15, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.